Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 113, NWS Wichita, KS

May 31, 20134 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 31, 2013, 8:08 PM CDT for 4 counties in Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 8:08 PM CDT (01:08 UTC)
Expired
May 31, 2013, 9:00 PM CDT
In force
52 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Chautauqua County, KS, Elk County, KS, Montgomery County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 132 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 8:40 PM CDTTSTM WND GST 603 Nnw Buxton, KSPEA SIZED HAIL ALSO REPORTED.
May 31, 8:42 PM CDTHAIL 0.755 Sw Fredonia, KS50 MPH WINDS WERE ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
805 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WUUS53 KICT 010108
SVRICT
KSC019-049-125-205-010200-
/O.NEW.KICT.SV.W.0113.130601T0108Z-130601T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  NORTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  WESTERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 900 PM CDT

* AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
  SEDAN...AND MOVING NORTHEAST AT 45 MPH.

  THIS IS A VERY DANGEROUS STORM.

  HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
           BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
           DAMAGE AND POWER OUTAGES ARE LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  ELK FALLS...HALE...LONGTON...ELK CITY...FREDONIA...NEODESHA...
  BUXTON...SYCAMORE AND NEW ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS CEDAR VALE IN CHAUTAUQUA COUNTY. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3769 9584 3735 9552 3711 9626 3727 9639
TIME...MOT...LOC 0108Z 234DEG 40KT 3726 9621

HAIL...1.00IN
WIND...80MPH

$$

BILLINGS
4 follow-up statements
148 
WWUS53 KICT 010121
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT FRI MAY 31 2013

KSC019-049-125-205-010200-
/O.CON.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
MONTGOMERY KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
821 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WILSON...SOUTHEASTERN ELK...NORTHEASTERN CHAUTAUQUA AND NORTHERN
MONTGOMERY COUNTIES UNTIL 900 PM CDT...

AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF LONGTON...AND MOVING NORTHEAST AT 45 MPH.

THIS IS A DANGEROUS STORM.

HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
         DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
         POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
LONGTON...ELK CITY...FREDONIA...NEODESHA...BUXTON...SYCAMORE AND NEW
ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN DANGEROUS SITUATION. THIS STORM HAS PRODUCED WIDESPREAD 
WIND DAMAGE ACROSS NORTHWESTERN CHAUTAUQUA COUNTY. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3769 9584 3735 9552 3711 9626 3727 9639
TIME...MOT...LOC 0120Z 234DEG 40KT 3733 9611

HAIL...1.00IN
WIND...80MPH

$$
747 
WWUS53 KICT 010127
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT FRI MAY 31 2013

KSC019-010137-
/O.CAN.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
CHAUTAUQUA KS-
827 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAUTAUQUA COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3730 9597 3730 9628 3769 9584 3738 9555
      3729 9596
TIME...MOT...LOC 0127Z 234DEG 40KT 3738 9604

$$

KSC049-125-205-010200-
/O.CON.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
MONTGOMERY KS-ELK KS-WILSON KS-
827 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WILSON...SOUTHEASTERN ELK AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL
900 PM CDT...

AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONGTON...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
FREDONIA...NEODESHA...BUXTON AND NEW ALBANY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3730 9597 3730 9628 3769 9584 3738 9555
      3729 9596
TIME...MOT...LOC 0127Z 234DEG 40KT 3738 9604

HAIL...1.00IN
WIND...70MPH

$$
362 
WWUS53 KICT 010140
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT FRI MAY 31 2013

KSC049-125-010151-
/O.CAN.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
MONTGOMERY KS-ELK KS-
840 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELK AND
NORTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA.

LAT...LON 3738 9555 3739 9597 3758 9596 3769 9584
TIME...MOT...LOC 0141Z 234DEG 40KT 3750 9588

$$

KSC205-010200-
/O.CON.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
WILSON KS-
840 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN WILSON
COUNTY UNTIL 900 PM CDT...

AT 839 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF FREDONIA...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FREDONIA AND NEODESHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3738 9555 3739 9597 3758 9596 3769 9584
TIME...MOT...LOC 0141Z 234DEG 40KT 3750 9588

HAIL...1.00IN
WIND...60MPH

$$
528 
WWUS53 KICT 010155
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT FRI MAY 31 2013

KSC205-010203-
/O.EXP.KICT.SV.W.0113.000000T0000Z-130601T0200Z/
WILSON KS-
855 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WILSON COUNTY
WILL EXPIRE AT 900 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3738 9555 3739 9597 3758 9596 3769 9584
TIME...MOT...LOC 0153Z 234DEG 40KT 3758 9574

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:12 PM CDT, 56 minutes earlier.

Area forecast discussion, May 31, 7:12 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
712 PM CDT FRI MAY 31 2013

...UPDATED FOR AVIATION...

.MESOSCALE DISCUSSION...
ISSUED AT 336 PM CDT FRI MAY 31 2013

BEST INSTABILITY ROUGHLY EAST OF I-35 WITH 3000-4000 J/KG OF CAPE.
JET HAS CONTRIBUTED TO GOOD DEEP LAYER SHEAR...DESPITE LESS THAN
IDEA LOW LEVEL FLOW. MID LEVEL WIND SHEAR SUFFICIENT FOR QUARTER
SIZED HAIL...BUT GOLFBALLS POSSIBLE WITH MID LEVEL STORM
ROTATION. NON-ZERO TORNADO THREAT...BUT WILL LIKELY BE BRIEF-
BOUNDARY INTERSECTION AND/OR LOW LEVEL UPDRAFT/STRETCHING PROCESS.
THIS IS MORE LIKELY WITH DISCRETE CELLS AHEAD OF MAIN LINE...WITH
RELATIVELY HIGHER RISK SOUTHEAST OF THE CURRENT LINE OF STORMS
EXTENDING ROUGHLY FROM PARSONS TO INDEPENDENCE. SECOND LINE
FORMING ALONG FRONT AND CURRENT THINKING THAT THIS LINE MAY BE
LIMITED WITH SOUTHERN LINE OF STORMS LIMITING ADDITIONAL INSTABILITY.
BY FAR...BIGGEST THREAT WILL BE FLOODING ACROSS THE AREA AND WILL
CONTINUE FLOOD WATCH. -HOWERTON

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 336 PM CDT FRI MAY 31 2013

TONIGHT:
BOUNDARY SAGGING ACROSS FLINT HILLS AND SOUTHEAST KS WILL BE
FOCUS FOR ROBUST CONVECTION THIS AFTERNOON AND EVENING. GOOD
INSTABILITY AND JET SHOULD BE SUFFICIENT FOR SOME SEVERE
STORMS...BUT WITH MODE LIKELY TRANSITIONING TO LINEAR FAIRLY
QUICKLY...THREAT WILL LIKELY SWITCH TO FLOODING. TROPICAL AIRMASS
REMAINS ANCHORED ROUGHLY EAST OF I-35...ANTECEDENT CONDITIONS...
AND TRAINING STORMS WITH MAKE FLOODING LIKELY.

SAT:
WHILE PRECIPITATION IF NOT ALREADY OUT OF SOUTHEAST KS...SHOULD
EXIT BEFORE NOON. MEANWHILE MOST MODELS SHOWING SOME MID LEVEL
MOISTURE WORKING INTO AREA AS COOLER AIR ALOFT/SHORTWAVE MOVES
THROUGH. HOWEVER APPEARS THAT VERTICAL MOTION IN MOIST LAYER WILL
MAINLY BE NEUTRAL OR DOWNWARD...SO ONLY EXPECTING MAINLY SCATTERED
CLOUDS. BELIEVE GOOD DOWNSLOPE FLOW WILL LIKELY OFFSET CLOUDS...
BUT WILL ALSO HAVE CONSIDERABLE WATER/SOIL MOISTURE TO EVAPORATE TOO.

SAT NIGHT-MON:
QUIET/MILD WEATHER ANTICIPATED THIS PERIOD AS UPPER RIDGE BUILDS
INTO THE AREA AND SURFACE HIGH PRESSURE MOVES ACROSS KS. -HOWERTON

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 336 PM CDT FRI MAY 31 2013

INCREASING CHANCES FOR PRECIPITATION DURING THIS PERIOD AS NEXT
SIGNIFICANT WAVE MOVE THROUGH THE PLAINS. AS HAS BEEN THE CASE...
MEDIUM RANGE MODELS CONTINUE TO SHOW FAIR AMOUNT OF VARIATION ON
WHEN/WHERE THIS WILL OCCUR AND LOCATION OF BOUNDARY DURING THE
PERIOD. AT THIS TIME IT APPEARS THAT THE BEST CHANCE FOR
PRECIPITATION WILL BE TUE NIGHT ALONG THE NE BORDER OF FORECAST
AREA AND SOUTHERN HALF WED NIGHT. WITH TEMPERATURES HIGHLY
DEPENDENT ON CLOUDS AND THE UNCERTAINTY ATTENDANT WITH THE
CLOUDS...WILL RUN WITH CONSENSUS/INITIALIZATION GRIDS. -HOWERTON

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 712 PM CDT FRI MAY 31 2013

MAIN AVIATION CONCERN IN THE VERY SHORT TERM IS AT KCNU WHERE
THUNDERSTORM ACTIVITY IS OCCURRING AT AND UPSTREAM FROM KCNU.
BASED ON SHORT TERM MODEL GUIDANCE...THUNDERSTORM ACTIVITY WILL
MOVE SOUTH AND EAST OF KCNU BY 02 UTC.  CIGS WITH THUNDERSTORM
ACTIVITY WILL REMAIN LOW END VFR...HOWEVER VISIBILITIES WILL
DROP INTO IFR CATEGORY.  KICT...KHUT...KSLN..KRSL WILL CONTINUE
WITH VFR CONDITIONS THROUGH THE TAF PERIOD.  LOWER VFR CIGS BETWEEN
4-5K ARE EXPECTED TO MOVE INTO THE AFOREMENTIONED SITES AND
KCNU BETWEEN 15-18 UTC.

SF

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  75  53  75 /  20  10   0   0
HUTCHINSON      58  74  52  75 /  10  10   0   0
NEWTON          58  73  51  73 /  10  10   0   0
ELDORADO        59  74  51  74 /  30  10   0   0
WINFIELD-KWLD   61  76  53  76 /  40  10   0   0
RUSSELL         53  73  50  75 /   0  10   0   0
GREAT BEND      54  73  51  76 /   0  10   0   0
SALINA          55  73  50  75 /  10  10  10   0
MCPHERSON       57  73  51  75 /  10  10   0   0
COFFEYVILLE     65  78  54  75 /  70  20  10   0
CHANUTE         63  76  52  73 /  60  10  10   0
IOLA            62  75  52  73 /  50  10  10   0
PARSONS-KPPF    64  77  53  73 /  70  20  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, May 31, 7:11 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
711 PM CDT FRI MAY 31 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
711 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WITH FLOOD PRODUCING RAIN...UP TO GOLFBALL
SIZED HAIL AND 60 TO 70 MPH WINDS ARE LIKELY TONIGHT OVER
SOUTHEAST KANSAS. THE THREATENED AREA IS ROUGHLY SOUTH AND EAST
OF A LINE FROM EUREKA TO WINFIELD. A TORNADO OR TWO MAY ALSO
OCCUR SOUTHEAST OF A LINE FROM ERIE TO SEDAN THIS EVENING. THE
FLOODING THREAT IS VERY HIGH ACROSS MONTGOMERY...LABETTE AND
NEOSHO COUNTIES...WHERE HEAVY RAIN COULD OCCUR FOR MUCH OF THE
NIGHT.

THE HEAVY RAIN WILL LIKELY CAUSE ADDITIONAL RISES ON RIVERS IN
SOUTHEAST KANSAS. A FLOOD WATCH REMAINS IN EFFECT TIL 7 AM SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLOODING IS POSSIBLE ACROSS RIVERS OF SOUTHEAST KANSAS DUE TO
HEAVY RAINFALL FRIDAY NIGHT INTO SATURDAY.

ADDITIONAL STORMS ARE EXPECTED NEXT WEEK...BUT EXACT TIMING AND
LOCATION ARE UNCERTAIN. AT LEAST STRONG STORMS WOULD BE LIKELY
SOMETIME BETWEEN MONDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE REQUIRED IN PARTS OF SOUTHEAST
KANSAS TONIGHT.

RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED...ESPECIALLY
TODAY AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, May 31, 7:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT FRI MAY 31 2013

KSZ093-098-010100-
CHAUTAUQUA-COWLEY-
733 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA AND COWLEY COUNTIES...

AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF GRAINOLA...OR 24 MILES
SOUTHWEST OF SEDAN...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3730 9652 3729 9621 3700 9611 3699 9613
      3700 9670
TIME...MOT...LOC 0033Z 220DEG 28KT 3699 9655

BILLINGS
Local storm report, May 31, 7:35 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLOOD            SEDAN                   37.13N 96.18W
05/31/2013                   CHAUTAUQUA         KS   EMERGENCY MNGR

            NUMEROUS ROADS ACROSS THE COUNTY ARE COVERED BY WATER.

&&

CWH
Local storm report, May 31, 7:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     CEDAR VALE              37.11N 96.50W
05/31/2013  E70 MPH          CHAUTAUQUA         KS   LAW ENFORCEMENT

&&

CWH
Special weather statement, May 31, 7:45 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT FRI MAY 31 2013

KSZ099-010115-
MONTGOMERY-
745 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...

AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COFFEYVILLE...AND MOVING EAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3699 9574 3709 9577 3725 9552 3700 9553
      3699 9553
TIME...MOT...LOC 0040Z 258DEG 38KT 3702 9563

BILLINGS
Local storm report, May 31, 7:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND GST     CEDAR VALE              37.11N 96.50W
05/31/2013  E80 MPH          CHAUTAUQUA         KS   LAW ENFORCEMENT

            WIND DAMAGE TO STRUCTURES HAS BEEN REPORTED.

&&

CWH
Special weather statement, May 31, 7:59 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT FRI MAY 31 2013

KSZ100-010130-
LABETTE-
759 PM CDT FRI MAY 31 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...

AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR EDNA...OR 12 MILES EAST OF COFFEYVILLE...
AND MOVING EAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3699 9527 3700 9530 3699 9531 3699 9552
      3728 9552 3727 9507 3702 9507
TIME...MOT...LOC 0059Z 258DEG 38KT 3707 9539

BILLINGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:12 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery48 min
May 31, 7:24 PM CDTTornado WarningICTLabette36 min
May 31, 7:33 PM CDTSpecial Weather StatementICTChautauqua27 min
May 31, 7:38 PM CDTAreal Flood WarningICTChautauqua5 hr
May 31, 7:39 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley51 min
May 31, 7:45 PM CDTSpecial Weather StatementICTMontgomery30 min
May 31, 7:58 PM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson12 hr
May 31, 7:59 PM CDTSpecial Weather StatementICTLabette31 min
May 31, 8:29 PM CDTFlash Flood WarningICTLabette, Neosho6 hr
May 31, 8:55 PM CDTSpecial Weather StatementICTNeosho, Wilson35 min
May 31, 9:00 PM CDTAreal Flood WarningICTAllen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more24 hr
May 31, 9:20 PM CDTRiver Flood WarningICTLabette, Neosho29 hr
May 31, 11:31 PM CDTSpecial Weather StatementICTCowley29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.